Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 42, NWS Milwaukee, WI

May 24, 2006Jefferson County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 24, 2006, 7:43 PM CDT for Jefferson County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 24, 2006, 7:43 PM CDT (00:43 UTC)
Expired
May 24, 2006, 8:17 PM CDT
In force
34 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Jefferson County, WI

The radar

The Milwaukee radar (KMKX), 22 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 6:54 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 250042
SVRMKX
WIC055-250130-
/O.NEW.KMKX.SV.W.0042.060525T0043Z-060525T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
743 PM CDT WED MAY 24 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 830 PM CDT

* AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF FORT ATKINSON...OR ABOUT 6 MILES NORTHEAST OF
  EDGERTON...AND MOVING EAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JEFFERSON AND JOHNSON CREEK AROUND 750 PM CDT...
  PALMYRA AROUND 800 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4300 8900 4286 8900 4285 8854 4319 8855

$$

GEHRING
3 follow-up statements
000 
WWUS53 KMKX 250055
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
754 PM CDT WED MAY 24 2006

WIC055-250130-
/O.CON.KMKX.SV.W.0042.000000T0000Z-060525T0130Z/
JEFFERSON WI-
754 PM CDT WED MAY 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR JEFFERSON COUNTY...

AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM IXONIA TO ROME TO 5 MILES 
WEST OF PALMYRA...MOVING EAST AT 30 MPH.

THROUGH ABOUT 810 PM...THESE STORMS WILL AFFECT THE AREA SOUTHEAST 
OF A LINE FROM SULLIVAN TO WHITEWATER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4300 8900 4286 8900 4285 8854 4319 8855

$$

KAPELA
000 
WWUS53 KMKX 250107
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
806 PM CDT WED MAY 24 2006

WIC055-250130-
/O.CON.KMKX.SV.W.0042.000000T0000Z-060525T0130Z/
JEFFERSON WI-
806 PM CDT WED MAY 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR JEFFERSON COUNTY...

AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM IXONIA TO SULLIVAN TO 
PALMYRA...MOVING EAST AT 30 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL WEAKEN AND MOVE EAST OUT OF 
JEFFERSON COUNTY BY THE WARNING EXPIRATION TIME OF 830 PM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT 
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN. 

LAT...LON 4300 8900 4286 8900 4285 8854 4319 8855

$$

KAPELA
000 
WWUS53 KMKX 250117
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
816 PM CDT WED MAY 24 2006

WIC055-250126-
/O.CAN.KMKX.SV.W.0042.000000T0000Z-060525T0130Z/
JEFFERSON WI-
816 PM CDT WED MAY 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY IS
CANCELLED...

THE STORMS OVER JEFFERSON COUNTY HAVE WEAKENED...AND FOR THE MOST 
PART HAVE MOVED EAST INTO WAUKESHA COUNTY. SOME LEFTOVER MODERATE TO 
HEAVY RAINS WILL COME TO AN END BY 825 PM OVER THE FAR EASTERN PART 
OF THE COUNTY EAST OF COUNTY HIGHWAY E.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT 
WEDNESDAY EVENING FOR SOUTHEASTERN WISCONSIN. 

LAT...LON 4300 8900 4286 8900 4285 8854 4319 8855

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 1:30 PM CDT, 6 hours 13 minutes earlier.

Area forecast discussion, May 24, 1:30 PM CDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT WED MAY 24 2006

.DISCUSSION...FORECAST FOCUS ON POTENTIAL FOR SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING.

CONVECTION IN THE EAST EARLY THIS AFTERNOON IS ELEVATED AND
ASSOCIATED WITH THE EARLIER CONVECTION THAT WAS OVR ERN IA THIS
MORNING. H5 S/W WITH THIS AS WELL AS SOME H8 TEMP ADVECTION AND LLV
MOISTURE FLUX CONVERGENCE.  IMPRESSIVE SINCE LLVS VRY DRY AND RATHER
COOL IN THE EAST...BUT THEY ARE STRUGGLING TO REACH ANY SIGGY
DEPTH. ONCE CELL WENT OVR THE RDA AND PRODUCED BRIEF VERY TROPICAL-
LIKE RAINFALL.

LATEST OBSERVATIONS CONFIRM NAM/S INABILITY TO RESOLVE THE SFC
DWPNTS.  NAM SHOWING DWPNTS EARLY THIS AFTN REACHING INTO THE LOWER
70S ACRS THE WRN CWA AND THIS IS ABOUT 8 DEG TOO HIGH. THIS HAS A
HUGE IMPACT ON MODEL DERIVED INSTABILITY AND QPF...ERGO TOO MUCH OF
BOTH. PLUME OF HIGHEST DWPNTS...MID/UPR 60S...HAS ITS AXIS RUNNING FM
SCNTRL/SE IA NORTH ACRS SE TIP OF MN INTO NW WI.

FOCUS IS ON SFC TROF ARCHING FM LOW PRES CENTER OVR WCNTRL MN. THE
TROF STRETCHES FM LOW INTO SE MN BACK INTO SCNTRL IA. TEMPS RIGHT
AHEAD OF IT ARE WARMING...BUT MAYBE NOT AS MUCH AS EXPECTED DUE TO
DVLPMNT OF SC IN WARM SECTOR. NAM WITH ADJUSTED SFC DWPNTS SHOWS
MLCAPES OVR MSN BY 00Z GETTING TO NEAR 1500J/KG...BUT THERE IS A CAP
WITH CIN VALUES OF -100J/KG. WEAKER CAP TO THE WEST SHOULDN/T INHIBIT
CONVECTION MUCH AND ONCE GOING...THE CAP FOR SOME DISTANCE EAST WILL
EASILY BE OVERCOME. IT MAY JUST INDICATE THE STRUGGLE THE CONVECTION
SHOULD HAVE AS IT REACHES DRIER AND SLIGHTER COOLER CONDITIONS IN THE
FAR EAST. BEST BULK SHEAR VALUES OVR SCNTRL WI AT 00Z REACHING
35KTS...BETTER THAN PREVIOUS RUN. BUT...ONE BIG PROBLEM MAY BE THE
FACT THAT THE WINDS ARE VEERING TO SW ALONG THE FNT WITH THE BEST
SHEAR AND HELICITY REMAINING WELL OUT AHEAD OF IT.  WB ZERO HEIGHTS
9-10KFT SUPPORTING POTENTIAL FOR LARGE HAIL. SOUNDING TOOLKIT SHOWS
THETA-E DIFFERENTIAL OF OVR 27K BETWEEN THE MID LEVELS AND THE SFC
SUPPORTING STRONG POTENTIAL FOR DOWNBURST WINDS.

SPC EARLIER THIS MORNING UPGRADED MOST OF SCNTRL TO MDT ACRS THE WRN
CWA WITH SLIGHT RISK OVR ALL BUT THE FAR EAST.  STILL EXPECT SOME
CONVECTION TO FIRE THIS AFTERNOON...BUT IT SHOULD DIMINISH AS IT
REACHES EASTERN WISCONSIN AND MEETS WITH THE DIRURNAL COOLING OF THE
EVENING.

NEARLY STACKED SYSTEM ROLLS OVERHEAD FOR THURSDAY WITH LIKELY
SHOWERS AND ISOLATED THUNDERSTORMS. CORE OF THIS LOW NOT THAT COOL
SO TEMPS STILL EXPECTED TO REACH NEAR 70. DRIER ON FRIDAY WITH THE
UPPER RIDGE BUILDING FOR THE WEEKEND. THE DOOR OPENS FOR THE HEAT
BY SUNDAY AS THE MAIN WAA AND UPR JET SHIFT NORTH SATURDAY NIGHT.
BUMPED TEMPS INTO THE UPPER 80S FOR SUNDAY AND MONDAY AND WOULDN/T BE
SURPRISED TO SEE SOME 90S SHOWING UP LATE IN THE MEMORIAL DAY
WEEKEND.  UNSEASONABLY WARM WEATHER TO CONTINUE INTO THE MIDDLE OF
NEXT WEEK.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DAVIS
Hazardous weather outlook, May 24, 11:55 AM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1155 AM CDT WED MAY 24 2006

WIZ046-047-051-052-056>060-062>072-250930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1155 AM CDT WED MAY 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER
PORTIONS OF SOUTH-CENTRAL WISCONSIN...GENERALLY WEST OF A LINE FROM
MONTELLO...TO MADISON...TO JANESVILLE.  SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER THE REMAINDER OF THE AREA.

A POTENT LOW PRESSURE SYSTEM AND ASSOCIATED WEAK COLD FRONT OVER THE
CENTRAL PLAINS WILL SHIFT EASTWARD TOWARD SOUTHERN WISCONSIN THIS
AFTERNOON. A WARM AND MOIST AIRMASS SPREADING NORTHWARD AHEAD OF
THIS SYSTEM WILL PROVIDE SUFFICIENT INSTABILITY FOR STRONG TO SEVERE
THUNDERSTORM DEVELOPMENT WEST OF MADISON THIS AFTERNOON...SPREADING
EASTWARD INTO SOUTHEASTERN WISCONSIN BY EVENING.

STRONG AND DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL TO THE
SIZE OF GOLF BALLS...AND ISOLATED TORNADOES WILL BE THE MAIN
THREATS. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES ON
THIS SEVERE WEATHER THREAT...INCLUDING POSSIBLE WEATHER WATCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EARLY
TONIGHT.

LMZ643>646-665-250930-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1155 AM CDT WED MAY 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND TONIGHT. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS AND
ISOLATED WATERSPOUTS WILL BE THE MAIN THREATS. STAY TUNED TO NOAA
WEATHER RADIO FOR UPDATES ON THIS SEVERE WEATHER THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY EVENING.

FOWLE

In the hours before

Local storm report, May 24, 6:03 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
603 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TORNADO          W PRAIRIE DU SAC        43.29N 89.73W
05/24/2006                   SAUK               WI   AMATEUR RADIO

            TORNADO SPOTTED ONE HALF MILE WEST OF PRAIRIE DU SAC

&&

PJS
Local storm report, May 24, 6:34 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
634 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND GST     1 W WAUNAKEE            43.19N 89.47W
05/24/2006  E65 MPH          DANE               WI   AMATEUR RADIO

&&

PJS
Local storm report, May 24, 6:47 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
647 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     MARXVILLE               43.20N 89.66W
05/24/2006                   DANE               WI   LAW ENFORCEMENT

            TREES DOWN IN MARXVILLE

&&

PJS
Special weather statement, May 24, 6:52 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
652 PM CDT WED MAY 24 2006

WIZ046-047-051-052-056>060-062>072-250030-
MARQUETTE WI-GREEN LAKE WI-FOND DU LAC WI-SHEBOYGAN WI-COLUMBIA WI-
SAUK WI-DODGE WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI-
GREEN WI-ROCK WI-JEFFERSON WI-IOWA WI-WALWORTH WI-LAFAYETTE WI-
RACINE WI-KENOSHA WI-DANE WI-
652 PM CDT WED MAY 17 2006

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF SOUTH CENTRAL
WISCONSIN UNTIL 10 PM. COUNTIES INCLUDED IN THIS WATCH ARE
COLUMBIA...DANE...GREEN...GREEN LAKE...IOWA... LAFAYETTE...
MARQUETTE...ROCK..AND SAUK.

A 20 MILE WIDE LINE OF THUNDERSTORMS EXTENDING FROM JUST EAST OF
WESTFIELD IN MARQUETTE COUNTY TO JUST WEST OF SUN PRAIRIE TO MONROE
IN GREEN COUNTY...WAS MOVING EAST NORHTEAST AT ABOUT 40 MPH.

THIS LINE OF STORMS WILL EVENTUALLY REACH THE LAKE MICHIGAN
SHORELINE AFTER 8 PM.

ANY OF THE STORMS CAN BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL UP TO GOLF BALL SIZE. ISOLATED TORNADOES ARE ALSO POSSIBLE.

IF THREATENING WEATHER APPROACHES...SEEK SHELTER IN A STURDY
BUILDING.

OTHER THUNDERSTORMS CAN POP UP AHEAD OF THE LINE OF STORMS...SO BE
ON THE LOOKOUT.

KAPELA
Local storm report, May 24, 6:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
653 PM CDT WED MAY 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HEAVY RAIN       5 SW MADISON            43.03N 89.46W
05/24/2006  M0.94 INCH       DANE               WI   PUBLIC

            0.94 INCHES OF RAIN IN LAST 15 MINUTES CAUSING MINOR
            STREET FLOODING SW OF MADISON

&&

PJS
Special weather statement, May 24, 7:35 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
735 PM CDT WED MAY 24 2006

WIZ046-047-051-052-056>060-062>072-250130-
MARQUETTE WI-GREEN LAKE WI-FOND DU LAC WI-SHEBOYGAN WI-COLUMBIA WI-
SAUK WI-DODGE WI-WASHINGTON WI-OZAUKEE WI-WAUKESHA WI-MILWAUKEE WI-
GREEN WI-ROCK WI-JEFFERSON WI-IOWA WI-WALWORTH WI-LAFAYETTE WI-
RACINE WI-KENOSHA WI-DANE WI-
735 PM CDT WED MAY 24 2006

SEVERE THUNDERSTORM WATCHES ARE IN EFFECT FOR PARTS OF SOUTH CENTRAL
...SOUTHEAST...AND EAST CENTRAL WISCONSIN THIS EVENING.

A 20 MILE WIDE LINE OF THUNDERSTORMS EXTENDING FROM RIPON TO JUNEAU
TO WATERTOWN TO BELOIT...WAS MOVING EAST NORTHEAST AT ABOUT 30 MPH.
THIS LINE OF STORMS HAS HAD A HISTORY OF PRODUCING DAMAGING WINDS
AND LARGE HAIL.

THIS LINE OF STORMS WILL EVENTUALLY REACH THE LAKE MICHIGAN
SHORELINE AFTER 830 PM.

ANY OF THE STORMS CAN BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL UP TO QUARTER SIZE.

IF THREATENING WEATHER APPROACHES...SEEK SHELTER IN A STURDY
BUILDING.

OTHER THUNDERSTORMS CAN POP UP AHEAD OF THE LINE OF STORMS...SO BE
ON THE LOOKOUT.

KAPELA

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:06 PM CDTSpecial Marine WarningMKX114 min
May 24, 7:07 PM CDTSevere Thunderstorm WarningMKXGreen, Rock53 min
May 24, 7:13 PM CDTSevere Thunderstorm WarningMKXDane30 min
May 24, 7:24 PM CDTSevere Thunderstorm WarningMKXWashington, Waukesha69 min
May 24, 7:47 PM CDTSevere Thunderstorm WarningMKXWalworth43 min
May 24, 8:42 PM CDTSpecial Marine WarningMKX63 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.